Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Suggest treatment for scabies on elbows and knees

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 631 Questions
Question
My son has developed clusters of itchy bumps on his elbows, arm and now his knees. He's without insurance until the first and we've tried old prescriptions that have worked for what we thought this was...eczema, but these bumps get bigger, spread and become more profound with everything we try. What might this be?He also gets these single big pimple like bumps in random places like his back, stomach, legs and arms. The gel and cream were prescribed for that. Could the two be related and if so, what is it and what should he take?
Posted Sat, 16 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Omprakash Ashokrao Deshmukh 16 minutes later
Brief Answer:
need more details.

Detailed Answer:
Thanks for the query.
As there are many reasons for the bumps.
Please upload the picture for better diagnosis.
Also tell me the duration, filled with pus or not, feverish or not, similar history in the past or in the family.
Happy to help you.
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for scabies on elbows and knees 34 minutes later
no family history, no fever, single bumps are pus filled and have occurred for a couple years off and on. Clusters have recently started and are not pus filled. they are itchy and swell. see pics attached
 
 
Answered by Dr. Omprakash Ashokrao Deshmukh 29 minutes later
Brief Answer:
Scabies

Detailed Answer:
Thanks for the query.
According to me Scabies is the cause looking at the picture.
If I were your treating doctor I would have given Permethrin 5% lotion for application all over body below neck.(do not apply on face) , for overnight.You can get this lotion with your primary doctor prescription.
Tablet cetrizine may help with itching 5 mg once at night.
Hope I helped you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor